Alert archive / Colorado / Red Flag Warnings in 2022
Red Flag Warning 47, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at May 13, 2022, 2:54 PM MDT for 15 counties in Colorado. It took effect at May 14, 2022, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2022, 2:54 PM MDT (20:54 UTC)
- In effect from
- May 14, 2022, 11:00 AM MDT
- Expired
- May 14, 2022, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 129 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.9 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2782 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
793 WWUS85 KPUB 132054 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 254 PM MDT Fri May 13 2022 ...A Red Flag Warning is in effect for today from 11 AM to 8 PM for gusty winds and low relative humidity for fire weather zones 220 through 227, which includes the mountains and valleys of south central and southeast Colorado, and El Paso County... ...A Red Flag Warning has been issued for Saturday from 11 AM to 8 PM for gusty winds and low relative humidity for fire weather zones 220 through 230, which includes the mountains and valleys of south central and southeast Colorado, and the I-25 Corridor including El Paso County, Pueblo County, and western Huerfano and Las Animas Counties... COZ220>227-141300- /O.UPG.KPUB.FW.A.0040.220514T1700Z-220515T0200Z/ /O.NEW.KPUB.FW.W.0047.220514T1700Z-220515T0200Z/ /O.CON.KPUB.FW.W.0046.000000T0000Z-220514T0200Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs- 254 PM MDT Fri May 13 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220...221...222...223...224...225...226 AND 227... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220...221...222... 223...224...225...226 AND 227... The National Weather Service in Pueblo has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 220...221...222...223... 224...225...226 and 227. * Timing...This evening, and again late Saturday morning through Saturday evening. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 7 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ228>230-141300- /O.UPG.KPUB.FW.A.0040.220514T1700Z-220515T0200Z/ /O.NEW.KPUB.FW.W.0047.220514T1700Z-220515T0200Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 254 PM MDT Fri May 13 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228...229 AND 230... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 8 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 228...229 and 230. * Timing... Saturday from 11 AM to 8 PM. * Winds...Southeast 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 7 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
105 WWUS85 KPUB 140146 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 746 PM MDT Fri May 13 2022 ...A Red Flag Warning is in effect for Saturday from 11 AM to 8 PM for gusty winds and low relative humidity for fire weather zones 220 through 230, which includes the mountains and valleys of south central and southeast Colorado, and the I-25 Corridor including El Paso County, Pueblo County, and western Huerfano and Las Animas Counties... ...A Red Flag Warning will expire at 8 PM tonight for gusty winds and low relative humidity for fire weather zones 220 through 227, which includes the mountains and valleys of south central and southeast Colorado, and El Paso County... COZ220>227-141800- /O.EXP.KPUB.FW.W.0046.000000T0000Z-220514T0200Z/ /O.CON.KPUB.FW.W.0047.220514T1700Z-220515T0200Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs- 746 PM MDT Fri May 13 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220...221...222...223...224...225...226 AND 227... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220...221...222...223...224...225...226 AND 227... * Affected Area...Fire Weather Zones 220...221...222...223... 224...225...226 and 227. * Timing...Saturday 11 AM to 8 PM. * Winds...West to southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 5 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ228>230-141800- /O.CON.KPUB.FW.W.0047.220514T1700Z-220515T0200Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 746 PM MDT Fri May 13 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228...229 AND 230... * Affected Area...Fire Weather Zones 228...229 and 230. * Timing... Saturday from 11 AM to 8 PM. * Winds...South to southeast 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 7 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
757 WWUS85 KPUB 140923 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 323 AM MDT Sat May 14 2022 ...A Red Flag Warning remains in effect from 11 AM to 8 PM today for gusty winds and low relative humidity for fire weather zones 220 through 230, which includes the mountains and valleys of south central and southeast Colorado, and the I-25 Corridor including El Paso County, Pueblo County, and western Huerfano and Las Animas Counties... COZ220>230-150130- /O.CON.KPUB.FW.W.0047.220514T1700Z-220515T0200Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 323 AM MDT Sat May 14 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220...221...222...223...224...225... 226 AND 227... * Affected Area...Fire Weather Zones 220...221...222...223... 224...225...226...227...228...229 and 230. * Timing...Saturday 11 AM to 8 PM. * Winds...West to southwest 15 to 25 mph with gusts up to 35 mph over the mountains and high valleys. South to southwest winds 10 to 20 mph with gusts up to 30 mph across the I-25 Corridor. * Relative Humidity...As low as 6 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
813 WWUS85 KPUB 142033 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 233 PM MDT Sat May 14 2022 ...A Red Flag Warning remains in effect until 8 PM today for gusty winds and low relative humidity for fire weather zones 220 through 230, which includes the mountains and valleys of south central and southeast Colorado, and the I-25 Corridor including El Paso County, Pueblo County, and western Huerfano and Las Animas Counties... COZ220>230-150200- /O.CON.KPUB.FW.W.0047.000000T0000Z-220515T0200Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 233 PM MDT Sat May 14 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220...221...222...223...224...225...226 AND 227... * Affected Area...Fire Weather Zones 220...221...222...223... 224...225...226...227...228...229 and 230. * Timing...Saturday 11 AM to 8 PM. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 7 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
864 WWUS85 KPUB 150138 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 738 PM MDT Sat May 14 2022 ...The Red Flag warning will expire at 8 pm this evening for fire weather zones 220...221...222...223...224...225...226...227... 228...229 AND 230, which includes all of the mountains and valleys, and the southern I-25 corridor, in the National Weather Service forecast district... COZ220>230-150245- /O.EXP.KPUB.FW.W.0047.000000T0000Z-220515T0200Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 738 PM MDT Sat May 14 2022 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220...221...222...223...224...225...226...227...228...229 AND 230... Winds have decreased and humidity values will slowly increase through the evening hours. A cool front will move down across the district tonight, bringing somewhat higher humidity values to all of the region for tomorrow. $$ Hodanish
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 13, 11:27 AM MDT, 3 hours 27 minutes earlier.
Area forecast discussion, May 13, 11:27 AM MDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1127 AM MDT Fri May 13 2022 .SHORT TERM...(Today and tonight) Issued at 337 AM MDT Fri May 13 2022 Key messages: 1) Marginal Critical Fire Weather conditions in the mtns/valleys/El Paso county. 2) Near critical fire weather conditions rest of I-25 corridor. Currently... Very dry air was still over parts of the region as dwpts were in the single digits or below over all of the mtns and valleys, and the I-25 corridor. Higher dwpts/20s/ were over the far eastern plains, with dwpts in the 30s along the immediate border. The higher dwpts were slowly pushing southward into plains as a cool front was moving dow the plains. Ambient temps at 3 am were in the 50s to L60s across the plains with 40s and 50s valleys. Mtns were in the 30s. Today... Winds will finally begin to relax over the region today. However the dry air will remain in place over the mtns and valleys and there will be enough winds (G-25-30mph) over the higher terrain to warrant Red Flag conditions over the mtns and valleys. El Paso county will also see strong enough winds to warrant Red Flag conditions, especially N El Paso county. The remainder of the I-25 corridor will likely see spotty Red Flag conditions, but not enough to warrant a Red Flag warning. Max temps today will be running about 4-6F above normal today, however dwpts, especially at lower elevations will be about 20F degrees higher than yesterday, so RH values will not be so low. Overall it will be a breezy day over the region, but winds will not be nearly as strong as yesterday. Tonight... Mostly clear with light winds over the area, with min temps in the 40s plains and 20s and 30s higher terrain. .LONG TERM...(Saturday through Thursday) Issued at 337 AM MDT Fri May 13 2022 Key Messages: 1) Critical to near critical fire weather conditions expected in and near the mountains each day with lower magnitudes/duration and varying coverage this weekend through early next week. 2) Critical fire weather conditions may ramp up again Thursday and Friday with the next system Zonal flow for Saturday will give way to upper ridging on Sunday. Still looking at the potential for critical to near critical fire weather conditions on Saturday in and near the mountains as westerly winds aloft mix to the surface in the afternoon. Gusts will be in the lower end of the Red Flag spectrum (25-30 mph) but with humidity values expected to drop below 15 percent across all of the area, will have to contend with critical fire weather conditions once again. Current watch looks on target with the mountains, valleys and El Paso and Huerfano counties most likely to meet criteria over a widespread enough area. Sunday should conceptually see less wind than Saturday as the gradient aloft relaxes some. Still getting some spotty critical fire weather conditions in and near the mountains but the duration and coverage may be low enough to not need highlights. Will need to watch how this evolves since relative humidity values will remain critically low. There will also be the risk of isolated high based showers/virga on Sunday across the plains behind a cold front which pushes through the region Saturday night. Only minor cooling and poor moisture recovery will keep the potential for a wetting rain very low, but it could kick up winds in the afternoon with any virga which could lead to elevated fire weather concerns. If convection can get deep enough we could see an isolated lightning potential but given the very high based and shallow nature to moisture layer, this risk still appears on the low side. Zonal to southwesterly flow will return for next week with flow aloft increasing over the region through late week as another storm system approaches. Once again, critical to near critical fire weather conditions will return in and near the mountains. Meanwhile moisture return along and east of the frontal boundary/dry line across the plains steadily increases dew points which will waver west to east across the plains with periodic reinforcing surges as weak embedded disturbances move through the flow aloft. Timing differs between long range models making details murky at this point. Overall a slight uptick in thunderstorm chances look likely for the Tuesday and Wednesday period with best chances along the Palmer Divide and far eastern plains, though quality of dew point return and position of boundaries are still very much in question. A strong storm or two will be possible where higher dew points can maintain given the possibility of sufficient shear, though suspect higher LCLs will keep risks in the more marginal gusty winds and hail category. Increasing flow aloft for late week could bring another return of more critical fire weather conditions to a larger area of southern CO. -KT && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1114 AM MDT Fri May 13 2022 VFR at all taf sites the next 24 hrs. S-SE winds will gust to around 25 kts at KCOS and 20 kts at KPUB this afternoon, while s-sw winds gust around 25 kts at KALS. Winds diminish this evening and overnight, before increasing and becoming gusty again Sat afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM MDT this evening for COZ220>227. Fire Weather Watch from Saturday morning through Saturday evening for COZ220>230. && SHORT TERM...HODANISH LONG TERM...KT AVIATION...PETERSEN
Hazardous weather outlook, May 13, 11:16 AM MDT, 3 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1116 AM MDT Fri May 13 2022 COZ058>089-093>099-141730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1116 AM MDT Fri May 13 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Critical fire weather conditions are anticipated across the mountains and valleys today, along with El Paso county. Winds will generally be in the 15 to 30 mph range with humidity values in the single digits this afternoon. Please do not do anything which could cause a spark and start a fire. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Critical to near critical fire weather conditions will be possible each day in and near the mountains. Critical fire weather conditions may ramp up again late week with the approach of another storm system. Isolated thunderstorms will be possible Monday through Wednesday across portions of the southeast mountains and plains. The main risk from thunderstorms will be gusty outflow winds up to 50 mph but only light and spotty rainfall amounts. Some small hail will be possible with stronger storms near the Kansas border Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 10/31
Nearby
Red Flag Warnings in Colorado, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.